Please use this identifier to cite or link to this item:
|Title:||Successful treatment of early allograft dysfunction with cinacalcet in a patient with nephrocalcinosis caused by severe hyperparathyroidism: A case report|
|Keywords:||Biochemistry, Genetics and Molecular Biology|
|Citation:||BMC Research Notes. Vol.10, No.1 (2017)|
|Abstract:||© 2017 The Author(s). Background: Hyperparathyroidism is common in patients undergoing kidney transplantation. Occasionally, this condition can cause early allograft dysfunction by inducing calcium phosphate deposition in the allograft, which results in nephrocalcinosis. Although nephrocalcinosis occurs occasionally in kidney allografts, it has only rarely been reported in the literature. Case presentation: Here, we present the case of a 58-year-old Thai woman with severe hyperparathyroidism who received a living-related kidney transplant from her 35-year-old son. Our patient developed allograft dysfunction on day 2 post-transplantation despite good functioning graft on day 1. Allograft biopsy showed extensive calcium phosphate deposition in distal tubules. She was treated with cinacalcet (a calcimimetic agent) and aluminum hydroxide. Allograft function was restored to normal within 1 week after transplantation with greatly reduced intact parathyroid hormone level. Conclusion: Hyperparathyroidism in early functioning allograft causes elevated calcium and phosphate concentration in distal tubules resulting in nephrocalcinosis. The massive calcium phosphate precipitation obstructs tubular lumens, which leads to acute tubular dysfunction. Treatment of nephrocalcinosis with cinacalcet is safe and may improve this condition by increasing serum phosphate and reducing serum calcium and intact parathyroid hormone.|
|Appears in Collections:||Scopus 2016-2017|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.